Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 348, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 31, 1992, 4:29 PM CST for Haskell County, Oklahoma. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 31, 1992, 4:29 PM CST (22:29 UTC)
- Expired
- Oct 31, 1992, 5:30 PM CST
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Haskell County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 4:31 PM CST | Hail 1.75 | Haskell, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- NaN m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 312229 SVRTUL OKC061-312330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 429 PM CST SAT OCT 31 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS IN SOUTHEAST OKLAHOMA ...HASKELL COUNTY AT 427 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF STIGLER. GOLFBALL SIZE HAIL WAS REPORTED WITH THIS STORM IN STIGLER. THE TOWN OF KEOTA AND KERR LAKE IS IN THE PATH OF THIS STORM AS IT MOVED NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTN0ING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 3:38 PM CST, 51 minutes earlier.
Area forecast discussion, Oct 31, 3:38 PM CST, 51 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CST SAT OCT 31 1992
SFC LO LCTD NR PNHNDL LATE THIS AFTN WITH WRM FNT ACRS CNTL OK
TO N OF MLC AND DRYLN ACRS XTRM WRN OK. UPR SYSTM MOVG ACRS
NM ATTM...AND MDLS FAIRLY CONSISTENT MOVG THIS FTR ACRS OK TNGT
AND EARLY SUN. LOOK FOR SFC LO TO CONT TO SLIDE EWRD AND SHLD
BE MOVG INTO NE OK ARND 12Z WITH CDFNT INTO WRN FRINGES OF THE
AREA. FNT WL THEN MOV ON ACRS REMAINDER OF THE AREA DURING THE
DAY SUN AS SFC LO BGNS TO LIFT NE. SVR TSTMS HAV ALREADY FIRED
THIS AFTN NR MLC AND WL INCLD POTNTL FOR SVR ACTVTY ACRS ERN OK
THRU TNGT. WL ALSO INCLD MENTION OF PSBL HVY RAIN. HIGH POPS
WL REMAIN IN ORDER SUN AS FNT AND UPR SUPPORT MOVS ACRS. WL
CONT POPS INTO 3RD PD AS MOISTR WRAPING ARND SYSTM RMNS OVR
THE AREA...THEN LV 4TH PD DRY FOR NOW. WL LEAN SLGTLY TWRD
HIGHER FWC GUID TEMPS.
PRELIM NUMBERS: TUL 60/66/45/60 8621 BVO 57/60/41/56 8421
MLC 60/68/44/60 7621 IDB 61/71/48/62 7621
...04...
.OK...NONE.In the hours before
Special weather statement, Oct 31, 2:01 PM CST, 2 hours 28 minutes before
OKZ026>034-040-011200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 200 PM CST SAT OCT 31 1992 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT ACROSS MOST OF EASTERN OKLAHOMA. THE MODERATE RISK AREA IS GENERALLY ALONG AND SOUTH OF A LINE FROM PAWNEE TO BARTLESVILLE TO MIAMI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF EASTERN OKLAHOMA. A STRONG LOW PRESSURE SYSTEM FORMING IN THE OKLAHOMA PANHANDLE WILL MOVE SLOWLY EASTWARD OVER THE NEXT 12 TO 24 HOURS. WARM...MOIST AIR AHEAD OF THE LOW WILL PRODUCE A VERY UNSTABLE ATMOSPHERE ACROSS THE AREA. SEVERAL OTHER CONDITIONS...NAMELY...A WELL DEVELOPED DRY LINE TO OUR WEST AND A STRONG UPPER LEVEL SYSTEM...ARE POISED TO INTERACT WITH THE UNSTABLE AIRMASS. ONCE STORMS DEVELOP...THEY SHOULD QUICKLY ORGANIZE INTO A SQUALL LINE WHICH WILL THEN TRACK EASTWARD ACROSS EASTERN OKLAHOMA. DAMAGING WIND AND HAIL WILL BE THE MAIN THREAT...HOWEVER ISOLATED TORNADIC ACTIVITY MAY ALSO BE POSSIBLE. THUNDERSTORMS ARE LIKELY TO CONTINUE WELL INTO TONIGHT. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ACROSS EASTERN OKLAHOMA SHOULD BE PREPARED FOR ACTI,VATION LATE THIS AFTERNOON AND TONIGHT. NOTE...THIS IS A SPECIAL ISSUANCE OF THE EASTERN OKLAHOMA THUNDERSTORM OUTLOOK. THESE OUTLOOKS ARE ISSUED ROUTINELY FROM MID MARCH TO MID JUNE AND AS NEEDED DURING OTHER TIMES OF THE YEAR.
Local storm report, Oct 31, 4:28 PM CST, 1 minute before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 427 PM CST SAT OCT 31 1992 DATE/TIME (CDT) COUNTY REPORT 425 PM HASKELL GOLF BALL SIZE HAIL IN STIGLER
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:27 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 63 min |
| Oct 31, 3:45 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 60 min |
| Oct 31, 4:21 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee | 69 min |
| Oct 31, 4:35 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 55 min |
| Oct 31, 4:48 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 42 min |
| Oct 31, 5:22 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 68 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.